Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 8, 2018, 2:02 PM MDT. It took effect at Jun 9, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2018, 2:02 PM MDT (20:02 UTC)
- In effect from
- Jun 9, 2018, 11:00 AM MDT
- Expired
- Jun 9, 2018, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
694 WWUS85 KCYS 082002 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 202 PM MDT Fri Jun 8 2018 ...Red Flag Warning for Strong Winds and Low Humidity Saturday for FWZ 305 and 307... ...Fire Weather Watch for Strong Winds and Low Humidity for FWZ 305, 307 and 309 for Sunday... .A dry cold front is forecast to move through the area Sunday bringing widespread strong winds to much of southeast Wyoming and Nebraska Panhandle. Winds initially develop across Carbon County Saturday afternoon, becoming more widespread Sunday. Fuels for 305, 307 and 309 have just been reported receptive for rapid fire growth, so critical fire weather conditions are expected both days in these zones. WYZ305-307-091200- /O.NEW.KCYS.FW.W.0006.180609T1700Z-180610T0200Z/ /O.NEW.KCYS.FW.A.0004.180610T1600Z-180611T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- 202 PM MDT Fri Jun 8 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 305 AND 307... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305 AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 305.Fire weather zone 307. * WIND...Southwest of 20 to 25 sustained with gusts to 35 mph expected Saturday afternoon. Even stronger winds expected Sunday. * HUMIDITY...8 to 13 percent for all but the highest elevations of FWZ 305 and 307 Saturday and Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-091200- /O.NEW.KCYS.FW.A.0004.180610T1600Z-180611T0200Z/ South Laramie Range/Medicine Bow NF- 202 PM MDT Fri Jun 8 2018 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 309. * WIND...West to West Northwest winds of 30 to 35 mph with gusts to 50 mph possible Sunday afternoon. * HUMIDITY...8 to 12 percent Sunday late morning through early evening. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
4 follow-up statements
714 WWUS85 KCYS 090841 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 241 AM MDT Sat Jun 9 2018 ...Red Flag Warning for Strong Gusty Winds and Low Humidities Today for Fire Weather Zones 305 and 307... ...Fire Weather Watch for Strong Gusty Winds and Low Humidities Sunday for Fire Weather Zones 305, 307 and 309... .A dry cold front is forecast to move through the area late Sunday bringing widespread gusty winds to much of southeast Wyoming. Low relative humidities will occur this afternoon and Sunday afternoon. Gusty west to southwest winds initially develop across Carbon County this afternoon, becoming stronger and more widespread Sunday. Fuels for zones 305, 307 and 309 are now prime for rapid fire growth, so critical fire weather conditions are expected in these zones Saturday and Sunday. WYZ305-307-092200- /O.CON.KCYS.FW.W.0006.180609T1700Z-180610T0200Z/ /O.CON.KCYS.FW.A.0004.180610T1600Z-180611T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- 241 AM MDT Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305 AND 307... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305 AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. * WIND...West to southwest 20 to 25 sustained with gusts to 35 mph expected this afternoon. Stronger wind gusts are expected Sunday. * HUMIDITY...8 to 12 percent for all but the highest elevations of zones 305 and 307 Saturday and Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ309-092200- /O.CON.KCYS.FW.A.0004.180610T1600Z-180611T0200Z/ South Laramie Range/Medicine Bow NF- 241 AM MDT Sat Jun 9 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 309... * AFFECTED AREA...Fire weather zone 309. * WIND...West to southwest winds of 20 to 30 mph with gusts to 40 mph are possible Sunday afternoon. * HUMIDITY...8 to 12 percent Sunday late morning through early evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
212 WWUS85 KCYS 091732 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1132 AM MDT Sat Jun 9 2018 ...Red Flag Warning for Strong Gusty Winds and Low Humidities Today for Fire Weather Zones 305, 307 and 309... ...Fire Weather Watch for Strong Gusty Winds and Low Humidities Sunday for Fire Weather Zones 305, 307 and 309... .A dry cold front is forecast to move through the area late Sunday bringing widespread gusty winds to much of southeast Wyoming. Low relative humidities will occur this afternoon and Sunday afternoon. Gusty west to southwest winds initially develop across Carbon County this afternoon, becoming stronger and more widespread Sunday. Fuels for zones 305, 307 and 309 are now prime for rapid fire growth, so critical fire weather conditions are expected in these zones Saturday and Sunday. WYZ309-100145- /O.EXA.KCYS.FW.W.0006.000000T0000Z-180610T0200Z/ /O.CON.KCYS.FW.A.0004.180610T1600Z-180611T0200Z/ South Laramie Range/Medicine Bow NF- 1132 AM MDT Sat Jun 9 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 309. * WIND...West to southwest winds of 15 to 20 mph with gusts to 30 mph over the South Laramie Range in FWZ 309 this afternoon. Stronger winds are expected Sunday afternoon with gusts approaching 55 mph possible. * HUMIDITY...8 to 12 percent today and again Sunday late morning through early evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ305-307-100145- /O.CON.KCYS.FW.W.0006.000000T0000Z-180610T0200Z/ /O.CON.KCYS.FW.A.0004.180610T1600Z-180611T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- 1132 AM MDT Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY THIS AFTERNOON FOR FIRE WEATHER ZONES 305 AND 307... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305 AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Saturday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. * WIND...West to southwest 20 to 25 sustained with gusts to35 mph expected this afternoon. Stronger wind gusts are expected Sunday. * HUMIDITY...8 to 12 percent for all but the highest elevations of zones 305 and 307 today and again Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
075 WWUS85 KCYS 091923 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 123 PM MDT Sat Jun 9 2018 ...Red Flag Warning for Strong Gusty Winds and Low Humidities Today and Sunday for Fire Weather Zones 305, 307 and 309... .A dry cold front is forecast to move through the area late Sunday bringing widespread gusty winds to much of southeast Wyoming. Low relative humidities occurring this afternoon and Sunday afternoon. Gusty west to southwest winds initially develop across Carbon County this afternoon, becoming stronger and more widespread Sunday. Fuels for zones 305, 307 and 309 are now prime for rapid fire growth, so critical fire weather conditions are expected in these zones today and Sunday. WYZ305-307-309-101200- /O.UPG.KCYS.FW.A.0004.180610T1600Z-180611T0200Z/ /O.NEW.KCYS.FW.W.0007.180610T1600Z-180611T0200Z/ /O.CON.KCYS.FW.W.0006.000000T0000Z-180610T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 123 PM MDT Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY THIS AFTERNOON FOR FIRE WEATHER ZONES 305...307 AND 309... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR STRONG WEST TO NORTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305...307 AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect through 8 PM this evening. A Red Flag Warning is also in effect for Sunday from 10 AM through 8 PM. * AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. Fire Weather Zone 309. * WIND...West to southwest 20 to 25 sustained with gusts to 35 mph expected this afternoon. Stronger wind gusts are expected Sunday. West to northwest winds Sunday of 25 to 30 mph sustained with gusts to 55 mph likely * HUMIDITY...8 to 12 percent for all but the highest elevations of zones 305 and 307 today and again Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
390 WWUS85 KCYS 100207 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 807 PM MDT Sat Jun 9 2018 ...Red Flag Warning for Strong Gusty Winds and Low Humidities Sunday for Fire Weather Zones 305, 307 and 309... .A dry cold front is forecast to move through the area late Sunday bringing widespread gusty winds to much of southeast Wyoming. Low relative humidities occurring Sunday afternoon. Gusty west to southwest winds becoming stronger and more widespread Sunday. Fuels for zones 305, 307 and 309 are now prime for rapid fire growth, so critical fire weather conditions are expected in these zones Sunday. WYZ305-307-309-101200- /O.EXP.KCYS.FW.W.0006.000000T0000Z-180610T0200Z/ /O.CON.KCYS.FW.W.0007.180610T1600Z-180611T0200Z/ Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 807 PM MDT Sat Jun 9 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 305, 307, AND 309... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITIES TODAY FOR FIRE WEATHER ZONES 305, 307, AND 309... A Red Flag Warning is in effect for Sunday from 10 AM through 8 PM. * AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. Fire Weather Zone 309. * WIND...West to northwest winds Sunday of 25 to 30 mph sustained with gusts to 55 mph likely * HUMIDITY...8 to 12 percent for all but the highest elevations of zones 305 and 307 Sunday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 8, 11:21 AM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 8, 11:21 AM MDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1121 AM MDT Fri Jun 8 2018 .SHORT TERM...(Today and tonight) Issued at 216 AM MDT Fri Jun 8 2018 Another chance for severe thunderstorms today generally to the northeast of a Lusk, to Scottsbluff, to Sidney line. Greatest chances for severe storms in our area will be around Chadron in the late afternoon through early evening hours. Again, we are thinking the NAM is overdoing projected instability today, but models consensus indicates 2-3K CAPE values by mid afternoon with minimal CIN. Bulk shear in the mid afternoon starts to taper off across the northern Panhandle, with the greater chances for supercells today being to the north and east of our area where bulk shear numbers by early evening will be close to 60 kts. Shorter window for supercells and tornadic threat in our area today, with any tornadoes that do form being late afternoon into the very early evening hours along and east of a Lusk to Sidney line, with higher risk for tornadoes setting up today from Rapid City southeast into northern Nebraska generally east of Chadron and Alliance (but that is not to say a small tornado risk doesn't exist those areas 4 PM through 8 PM). Think there is enough instability to leave mention of hail to golf ball size in again today. Farther to the west, moisture a bit more limited and will not be mentioning PoPs most areas west of I-25 with the exception of the north Laramie Range. That is also not to say that a stray storm along the southern I-25 corridor not totally out of the question (this is eastern Wyoming in early June after all) however right now just don't have probabilities high enough to warrant inclusion. .LONG TERM...(Saturday through Thursday) Issued at 216 AM MDT Fri Jun 8 2018 PoPs decrease for the eastern zones Saturday, however we could see a couple of marginally severe storms develop by late afternoon in the northern to central western Nebraska Panhandle. After that, a fairly benign but warm pattern setting up for the latter part of the weekend into the middle of next week as stronger midlevel westerly flow sets up to the north of our area and we see a pronounced dryslot work in from the southwest. There will be small chances for a stray shower or thunderstorm each day (especially near the mountains, but overall dry pattern expected through Tuesday then we see chances increase by Thursday as a couple of weak shortwaves eject northeastward across the area in southwesterly flow aloft...with increased midlevel moisture trending us back towards a pattern of scattered afternoon and evening showers and thunderstorms mid to late next week. Winds will be southwesterly and breezy west of the Laramie Range, and southeasterly 10-15 kt to the east. && .AVIATION...(For the 18Z TAFS through 18Z Saturday morning) Issued at 1121 AM MDT Fri Jun 8 2018 Patchy MVFR cig around KAIA should become VFR early this afternoon. Expect wdly sctd showers and tstms to develop initially over the Laramie Range mid afternoon and spread into the Panhandle by late this afternoon. Gusty winds and MVFR vsbys associated with stronger activity. Clearing by 03z with VFR then expected overnight. && .FIRE WEATHER... Issued at 216 AM MDT Fri Jun 8 2018 All fire weather zones indicate fuel moisture conditions too moist for fire concerns right now. Fuel moisture will have to be watched closely in the coming days as we are now trending to the backside of the spring green-up period with warm, relatively dry conditions expected over the next several days. In the near term, wind and fuel conditions are outside critical category for headlines even though we do see RH values drop across the western fire districts to less than 15 percent each day in all zones except the higher elevations. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JG LONG TERM...JG AVIATION...RE FIRE WEATHER...JG
Hazardous weather outlook, Jun 8, 4:27 AM MDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 427 AM MDT Fri Jun 8 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 091030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 427 AM MDT Fri Jun 8 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few severe thunderstorms are possible east of a line from Lusk, to Scottsbluff, to Sidney today. Some of these storms will be capable of producing hail to the size of golf balls and strong winds to around 60 mph. A tornado cannot be ruled out in these areas today, however the greater threat of tornadoes this afternoon and evening will be farther northeast into South Dakota and north Central Nebraska. The storms will form in the late afternoon hours, moving to the east and northeast through the early evening hours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms are expected on Saturday afternoon, however the chances for severe storms will be less. A couple of stronger storms over far eastern Wyoming and the western Nebraska Panhandle will be possible, with winds to around 50 mph and hail to the size of quarters. Thunderstorm chances Sunday through Wednesday will be fairly low, however chances for afternoon and evening thunderstorms will increase again by Thursday. .Spotter information statement... Activation of storm spotters for severe weather reports may be needed after 4 PM today around the Lusk, Torrington, Scottsbluff, Chadron, Alliance and Sidney areas. WYZ103>106-109>117-091030- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 427 AM MDT Fri Jun 8 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Thunderstorm chances will be low through tonight. Overall, hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorm chances Saturday through Wednesday will be fairly low, with most of any showers and thunderstorms expected to form near the mountains. Chances for afternoon and evening thunderstorms will increase again region-wide by Thursday. .Spotter information statement... Activation of storm spotters is not expected through Saturday.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:19 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 41 min |
| Jun 7, 6:54 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 51 min |
| Jun 8, 2:02 PM MDT | Fire Weather Watch | CYS | 23 hr | |
| Jun 8, 4:08 PM MDT | Special Weather Statement | CYS | Converse | 52 min |
| Jun 8, 4:32 PM MDT | Special Weather Statement | CYS | Converse | 43 min |
| Jun 8, 5:19 PM MDT | Special Weather Statement | CYS | Niobrara | 41 min |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.